MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45750
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
It was reported by the provider that the patient's right ijv vein was accessed easily with the needle with excellent blood return.The micro-wire was advanced assuring bevel in the "up" position.The wire was then found to be coiled in the vein so was withdrawn.On withdrawal, the wire "jammed" in the needle.The needle was then backed out slowly as the wire would not move and the wire was dissected free from any surrounding tissue directly at the puncture.Despite all efforts the wire refused to budge.Eventually with time and effort the wire came loose and the outer "wrap" of wire was found to be frayed and separated from the wire core.When the wire was able to be withdrawn, it was noticed a portion of the wire was missing and retained in the patient.Ultrasound and flouro were used to confirm this, and the fragment appeared to be stuck in the soft tissue between the vein wall and the skin.The provider determined to not attempt to remove the fragment due to its location within the vein lumen and behind the clavicle, and the risk outweighed the benefit of removing.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of guidewire tip detached cannot be confirmed.No guidewire sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.(b)(4) was sent to guidewire supplier/manufacturer, heraeus medical for awareness of this event and dhr review of supplier lot number.Heraeus confirmed no internal non-conformance reports were found regarding batch in question and personnel were properly trained.This event cannot be confirmed to be a manufacturing issue.Reference (b)(4) for details.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use {dfu} is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events guidewire shearing, fracture or embolization.Operational instructions: prior to insertion, flush all components with saline or heparinized/saline.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15412165
Report Number1317056-2022-00108
Device Sequence Number17880685
Product Code DRE
UDI-Device IdentifierH965457501
UDI-PublicH965457501
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number45750
Device Lot Number5732826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown